MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Material Twisted/Bent (2981); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016.Routine follow-up computed tomography on (b)(6) 2025 identified a possible type iiia endoleak with aneurysm enlargement.Reintervention is scheduled for (b)(6) 2025.The patient is stable.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak and aneurysm enlargement complaints are unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest graft migration, infolding of the proximal stent, type ii endoleak and additional endovascular procedure occurred that was not included in the event as reported.The migration, infolding of the proximal stent, type ii endoleak and additional endovascular procedure (diagnostic angiogram with embolization-unknown date) was discovered during review of discharge summary dated 22 august 2025.Device, user, procedure or anatomy relatedness of complaint could not be determined.No procedure related harms were identified.The infolding of the proximal anchoring stent and proximal migration of the graft could have contributed to the reported endoleak but could not conclusively be determined.There was concomitant product use of a non endologix stent in the left common iliac artery at index.It is unlikely this contributed to the reported event.The type ii endoleak is anatomy related.The final patient status was reported as discharged home on postoperative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation¿s outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae ¿ updated.B5: describe event or problem ¿ updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove 4614.H6: medical device problem codes - remove 4065.H6: investigation type codes -remove 4118.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016.Routine follow-up computed tomography on (b)(6) 2025 identified a possible type iiia endoleak with aneurysm enlargement.Reintervention is scheduled for (b)(6) 2025.The patient is stable.Reintervention was completed on (b)(6) 2025 with the implant of an afx vela infrarenal and an afx vela suprarenal.The type iiia endoleak was successfully sealed and te patient was stable post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak and aneurysm enlargement of 9.2mm complaints are confirmed.The additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest graft migration, infolding of the proximal stent, type ii endoleak and additional endovascular procedure occurred that was not included in the event as reported.The migration, infolding of the proximal stent, type ii endoleak and additional endovascular procedure (diagnostic angiogram with embolization-unknown date) was discovered during review of discharge summary dated (b)(6) 2025.Device, user, procedure or anatomy relatedness of complaint could not be determined.No procedure related harms were identified.The infolding of the proximal anchoring stent and proximal migration of the graft could have contributed to the reported endoleak but could not conclusively be determined.There was concomitant product use of a non endologix stent in the left common iliac artery at index.It is unlikely this contributed to the reported event.The type ii endoleak is anatomy related.The final patient status was reported as discharged home on postoperative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation¿s outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data ¿ updated.G3: awareness date ¿ updated.H10/11: additional manufacturer narrative - updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22771532
Report Number3011063223-2025-00132
Device Sequence Number9167563
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)17070
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2017
Device Model NumberBEA25-110/I16-30
Device Lot Number1516630016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/21/2025
11/13/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date11/13/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1593291022).; UNK NON-ENDOLOGIX STENT (DEPLOYED LCIA).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient SexFemale